Pennsylvania, 2014

Damaging Wind in Pennsylvania, July 7, 2014

July 7, 2014 · NWS BGM · 1 event in 1 county or zone

A weak warm front that moved in from the Great Lakes region allowed for strong to severe thunderstorms to develop across portions of northeast Pennsylvania. Strong and organized low level wind shear resulted in damaging winds from one severe storm during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A weak warm front that moved in from the Great Lakes region allowed for strong to severe thunderstorms to develop across portions of northeast Pennsylvania. Strong and organized low level wind shear resulted in damaging winds from one severe storm during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 7, 3:53 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
453 PM EDT MON JUL 7 2014

.SYNOPSIS...
A SERIES OF FRONTAL BOUNDARIES WILL PASS THROUGH THE AREA THROUGH
TUESDAY. THESE FEATURES WILL BRING THUNDERSTORMS PRIMARILY DURING
THE AFTERNOON AND EVENING HOURS...SOME OF WHICH COULD BE SEVERE
WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. COOLER AND DRIER
WEATHER IS LIKELY ON WEDNESDAY AFTER A COLD FRONT MOVES THROUGH
THE REGION.

&&

.NEAR TERM /THROUGH TUESDAY/...
455 PM UPDATE...
ISSUED SHORT-FUSED FLASH FLOOD WATCH FM WYOMING-SULLIVAN CNTYS AS
CONVECTION HAS LINED UP. NEXT LINE OF STORMS JUST TO THE NORTHWEST
OF STATE COLLEGE IS DUE INTO THE SAME AREA IN THE NEXT 2-3 HOURS.
DUAL-POL FOR CURRENT STORMS ACRS WYOMING CNTY ESTIMATING UP TO ONE
INCH PER HOUR AND CELLS ACRS THE N-CNTRL PA MNTS PRODUCING SIMILAR
RAINFALL RATES. THUS HV ISSUED FFA FOR SENSITIVE AREAS THAT
EXPERIENCED SIMILAR PROBLEMS LAST WEEK. HV ADJUSTED POPS TO BRING
CATEGORICAL A TAD FURTHER SOUTH. NO OTHER CHGS TO GRIDS AT THIS TIME.

PREV DISCO BLO...

300 PM UPDATE...
SEVERE THUNDERSTORM WATCH NUMBER 397 HAS NOW BEEN ISSUED FOR THE
ENTIRE AREA THROUGH 10 PM. PRIMARY THREAT IS FOR SCATTERED
DAMAGING WINDS OF 60-70 MPH WITH SEVERE CELLS...BUT A LARGE HAIL
AND EVEN AN ISOLATED TORNADO CANNOT BE RULED OUT.

ELEVATED INSTABILITY THUS FAR HAD BEEN REALIZED AS BANDS OF
SHOWERS/EMBEDDED THUNDER SWEEPING ACROSS PORTIONS OF CENTRAL NY.
EXTENSIVE CLOUDS FROM THESE FEATURES LIMITED INSTABILITY...AND
SKEWED ZONE OF MOST LIKELY ACTIVITY FARTHER SOUTHEAST COMPARED TO
PREVIOUS FORECASTS...MORE TOWARDS TWIN TIERS AND ESPECIALLY POINTS
SOUTH WHERE DIURNAL WARMING IS MORE ABLE TO OCCUR. THAT BEING
SAID...STRONGLY SHEARED ENVIRONMENT CONTINUES TO SUGGEST SEVERE
WEATHER POTENTIAL FOR THE NEW ACTIVITY THAT DOES MANAGE TO
DEVELOP...BUT CAPE LOOKS LIKELY TO BE LIMITED TO LESS THAN 1000
J/KG IN THE NORTHERN ZONES. OUR LOCAL SEVERE WEATHER ANALOG
TOOL...COMPARING CONDITIONS TO PAST EVENTS...NOW RETURNS JUST A
HANDFUL OF SPORADIC DAMAGING WIND EVENTS WHEN LIMITING CAPE TO
LESS THAN 1000 J/KG...YET MORE SIGNIFICANT EVENTS IF PUTTING CAPE
ABOVE 1000 J/KG...WHICH IS REASONABLE FOR WHAT MAY BE REALIZED
TWIN TIERS SOUTHWARD.

GIVEN THE ENVIRONMENT...ESPECIALLY IN TERMS OF 0-1KM HELICITY IN
THE 100-150 M2/S2 RANGE...ANY NEWLY DEVELOPING CELL WILL HAVE TO BE
WATCHED CLOSELY. COVERAGE OF SUCH CELLS WILL PROBABLY BE MORE
LIMITED IN THE NORTHWESTERN ZONES COMPARED TO PRIOR THINKING...BUT
CENTRAL TO SOUTHEAST ZONES WILL STILL HAVE A GOOD AMOUNT OF
COVERAGE.

PRECIPITABLE WATER POOLING TO NEARLY AN INCH-AND-THREE-QUARTERS
CONTINUES TO SUPPORT LOCALLY HEAVY RAIN POTENTIAL...AND MESO-BETA
ELEMENT VECTORS SUGGEST SOME POSSIBILITY OF BACK-BUILDING AS
ORIENTATION OF CONVECTIVE LINES BECOMES NEARLY PARALLEL TO THE
INCREASING...AND MOIST...SOUTHWEST LOW LEVEL JET. EVOLUTION WILL
MONITORED CLOSELY...BUT ACTUAL FLASH FLOOD PROBLEMS WHILE POSSIBLE
ALSO APPEARS LIKE THEY WILL BE VERY ISOLATED IN NATURE. WHAT FALLS
THIS AFTERNOON-EVENING HOWEVER WILL PLAY A ROLE INTO SENSITIVITY
TO ADDITIONAL RAINFALL ON TUESDAY.

SPEAKING OF TUESDAY...A NEW ROUND OF THUNDERSTORMS IS EXPECTED
WITH A DEEPER SHEAR ENVIRONMENT ALONG WITH BETTER FORCING COMPARED
TO TODAY AS COLD FRONT APPROACHES. WHOLE AREA IS ALREADY OUTLOOKED
AS SLIGHT RISK BY SPC DAY TWO OUTLOOK. IF INSTABILITY CAN BE
REALIZED...IT IS POSSIBLE THAT OUR RISK COULD BE
UPGRADED...BECAUSE AMOUNT OF SHEAR AND STRONGER FORCING. THE
TIMING SHOULD BE LATER COMPARED TO ACTIVITY TODAY...MAINLY LATE
AFTERNOON THROUGH EVENING. FLASH FLOOD POTENTIAL TUESDAY MAY ALSO
BECOME MORE A CONCERN BECAUSE OF SOILS BEING PRIMED BY INITIAL
RAINFALL THIS AFTERNOON-EVENING...AND WITH VERY MOIST PRECIPITABLE
WATER VALUES...APPROACHING 2 INCHES.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
TUESDAY EVENING INTO THE OVERNIGHT A STRG UPPER LEVEL WAVE AND
ASSCTD FRNT WILL PUSH THRU NY AND PA. ANY THUNDERSTORM ACVTY OR
MCS COMPLEXES WILL BE MOVING EAST ACRS THE REGION OR BE E OF THE
REGION DURING THIS TIME FRAME. HAVE POPS IN THE GRIDS THAT
GRADUALLY TAPER DOWN. BY 09Z-12Z WED...UPPER LEVEL PV LOVE PUSHES
THRU WITH RESIDUAL MOISTURE LEFT IN THE LL/S...HENCE I STILL HAVE
SLGHT CHC POPS LINGERING ERLY WED AM.

DURING THE DAY WEDNESDAY...ANOTHER DEEPER PV CORE PRESSES EAST
INTO THE ERN LAKES WED PM AND AS A RESULT NY AND PA FALLS UNDER STRG CAA
AT 500 MB. THIS WILL OCCUR ABV SOME RESIDUAL LL MOISTURE LEADING
TO SOME CAPE WITH THE AFTERNOON INSOLATION. THE 12Z GFS...12Z NAM AND 00Z
EURO ALL HAVE SOME POPCORN LIKE SHRA AND ISLD TSRA AS PER MODEL
SOUNDINGS FORMING WITH THE AFTERNOON HEATING. THE ACVTY WILL BE
SCT IN NATURE SO CHC POPS ARE IN STORE.

FOR WED NGT/THURSDAY...SFC HIGH PRESSURE BUILDS ACRS THE ERN LAKES
TO NY AND UPR LVL TROF SHEARS OUT UNDERNEATH DEEPER UPPER LEVEL
LOW ACRS ERN CANADA. THERE SHUD BE ENUF SUBSC TO SQUASH ANY
THREAT FOR SHRA BY LATER WED NGT INTO THURSDAY. WILL TAPER DOWN
POPS FOR SHRA WED EVE...AND HAVE NO POPS FOR THU.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOLLOWED WPC GUIDC WITH TWEAKS MADE TO COLLABORATE WITH OUR
NEIGHBORING WFO/S. BASIC PATTERN IS HIGH PRESSURE COVERS THE
REGION THRU FRI NGT. THIS HIGH WILL SHIFT OFF THE EAST COAST FOR
THE WEEKEND WITH A RETURN FLOW INCREASING MOISTURE AND INSTABILITY
IN TIME. NEXT UPPER LEVEL WAVE AND ASSOC SFC WAVE WILL BRING CHC
FOR SHRA/TSRA BY SUNDAY BUT THERE IS SOME DIVERGENCE IN THE MODEL
SOLNS AS TO TIMING. FOR NOW HAVE SLGHT CHC SAT INCREASING TO CHC
FOR SHRA/TSRA BY SUN.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
18Z UPDATE...
MAINLY VFR WITH SW WINDS ROUGHLY 10G20KT...BUT BRIEF RESTRICTIONS
POSSIBLE FROM SCATTERED THUNDERSTORMS THIS AFTERNOON THROUGH EARLY
EVENING...AS NOTED VIA TEMPO GROUPS. SEE INDIVIDUAL TAFS FOR
SPECIFICS ON TIMING FOR EACH TERMINAL. ANY TERMINAL TAKING DIRECT
HIT FROM ONE OF THE CELLS COULD HAVE STRONG GUSTS GREATER THAN 25
KTS...PRIMARILY FROM SW OR W DIRECTION. WITH EARLIER SHOWERS AND
EMBEDDED THUNDER HAVING ALREADY GONE THROUGH KSYR-KRME...THERE
WILL PROBABLY NO LONGER BE ENOUGH INSTABILITY THERE TO SUPPORT
ADDITIONAL TSRA THIS AFTERNOON-EVENING...BUT THINGS WILL STILL
NEED TO BE MONITORED CLOSELY. WINDS BECOME LIGHT TONIGHT ALONG
WITH DISSIPATION OF SHRA/TSRA...BUT VALLEY FOG AND/OR MVFR CIG
POSSIBLE FOR SEVERAL TERMINALS. WINDS AGAIN PICKING UP OUT OF THE
SW TUESDAY...BUT CHANCES FOR TSRA WILL BE MAINLY AFTER 18Z.

OUTLOOK...

LATE TUE THROUGH WED..VFR MAJORITY OF THE TIME...BUT RESTRICTIONS
MAY OCCUR FROM SCT SHRA/TSRA ESPECIALLY AFTN-EVE HRS.

THU-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ040-043-
     044-072.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ062.

&&

SYNOPSIS...MDP
NEAR TERM...MDP/PVN
SHORT TERM...DJN
LONG TERM...DJN
AVIATION...MDP
Hazardous weather outlook, Jul 7, 4:53 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
553 PM EDT MON JUL 7 2014

NYZ009-016>018-036-037-082200-
NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON-
SOUTHERN ONEIDA-
553 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY TUESDAY
AFTERNOON AND EVENING. ONCE AGAIN THERE WILL BE THE POTENTIAL FOR
SOME OF THE STORMS TO PRODUCE DAMAGING WINDS, LARGE HAIL AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ062-PAZ040-043-044-072-082200-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-SOUTHERN WAYNE-
553 PM EDT MON JUL 7 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY TUESDAY
AFTERNOON AND EVENING. ONCE AGAIN THERE WILL BE THE POTENTIAL FOR
SOME OF THE STORMS TO PRODUCE DAMAGING WINDS, LARGE HAIL AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ015-022>025-044>046-055>057-PAZ038-039-047-048-082200-
YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-CHENANGO-OTSEGO-
TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-LUZERNE-PIKE-
553 PM EDT MON JUL 7 2014

...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS LIKELY TUESDAY
AFTERNOON AND EVENING. ONCE AGAIN THERE WILL BE THE POTENTIAL FOR
SOME OF THE STORMS TO PRODUCE DAMAGING WINDS, LARGE HAIL AND HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PN

In the hours before

Local storm report, Jul 7, 3:31 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
431 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND DMG     KILLAWOG                42.40N  76.02W
07/07/2014                   BROOME             NY   FIRE DEPT/RESCUE

            MANY TREES DOWN INCLUDING ON CARS... POWER LINES...
            STORAGE SHED. ALSO IN TOWN OF LISLE. DAMAGE REPORTS FROM
            401 PM TO 417 PM.

&&

JML
Special weather statement, Jul 7, 3:37 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT MON JUL 7 2014

PAZ043-044-047-072115-
LACKAWANNA PA-LUZERNE PA-WYOMING PA-
437 PM EDT MON JUL 7 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT LACKAWANNA...NORTHERN
LUZERNE AND WYOMING COUNTIES...

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM EVANS FALLS TO HARVEYS LAKE
  TO SWEET VALLEY...AND MOVING EAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  TUNKHANNOCK AND VOSBURG AT 445 PM EDT...
  LAKE CAREY AND ALDOVIN AT 450 PM EDT...
  MILL CITY AND LAKE WINOLA AT 455 PM EDT...
  WALLS CORNERS AND RANSOM AT 500 PM EDT...
  LAKE SHERIDAN AND NICHOLSON AT 505 PM EDT...
  WALLSVILLE AND FRANCES SLOCUM STATE PARK AT 510 PM EDT...
  EAST BENTON AND DICKSON CITY AT 515 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4126 7632 4129 7623 4136 7613 4157 7615
      4164 7581 4164 7546 4152 7545 4134 7545
      4128 7571 4122 7633

MLJ
Local storm report, Jul 7, 3:39 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     OXFORD                  42.44N  75.60W
07/07/2014                   CHENANGO           NY   911 CALL CENTER

            TREES AND WIRES DOWN

&&

JML
Local storm report, Jul 7, 3:41 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
441 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     OXFORD                  42.44N  75.60W
07/07/2014                   CHENANGO           NY   911 CALL CENTER

            REPORTS OF TREES AND WIRES DOWN. LARGE TREE DOWN ON A
            CAR.

&&

DJN
Special weather statement, Jul 7, 4:16 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
516 PM EDT MON JUL 7 2014

PAZ044-047-048-072-072200-
LACKAWANNA PA-LUZERNE PA-PIKE PA-WAYNE PA-
516 PM EDT MON JUL 7 2014

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LUZERNE...
PIKE...SOUTHERN LACKAWANNA AND SOUTHERN WAYNE COUNTIES...

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM SCRANTON TO GLENDALE TO BEAR
  CREEK...AND MOVING EAST AT 45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MOUNT COBB AND JESSUP AT 525 PM EDT...
  DRINKER AND WIMMERS AT 530 PM EDT...
  TRESSLARVILLE AND LAKE ARIEL AT 535 PM EDT...
  ARLINGTON AND LAKEVILLE AT 540 PM EDT...
  PAUPACK AND PROMISED LAND STATE PARK AT 545 PM EDT...
  KIMBLES AND HAWLEY AT 550 PM EDT...
  LORDS VALLEY AND GREELEY AT 555 PM EDT...
  FOREST PARK AND TAMIMENT AT 600 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4114 7514 4125 7514 4122 7554 4116 7559
      4118 7592 4128 7578 4133 7577 4146 7582
      4149 7578 4153 7501 4148 7498 4148 7491
      4144 7489 4143 7474 4140 7473 4137 7468
      4129 7482 4118 7488 4112 7494

MLJ
Local storm report, Jul 7, 4:42 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
542 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     WEST SLATERVILLE        42.40N  76.37W
07/07/2014                   TOMPKINS           NY   BROADCAST MEDIA

            MULTIPLE LARGE TREES DOWN.

&&

JML

The radar

The Binghamton radar (KBGM), 119 km away, was scanning. The volume nearest the first event began at 21:53 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pike

When
July 7, 4:55 PM EST
Where
Pike County, Lords Vly
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
State Official
Coordinates
41.370, -75.070

A couple of trees were blown down on Route 84.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520543.